Jump to content
Sign in to follow this  
You need to play a total of 5 battles to post in this section.
Sovereigndawg

Ciprofloxacin or about as off topic as you can get. A Warning.

3 comments in this topic

Recommended Posts

1,722
[TBW]
Members
6,403 posts
12,034 battles

So as some of you know I have been taking care of my 99 year old granny for the last 2 1/2 years. In that time she has had 3 episodes of toxic hallucinations. She just recently started taking Cipro for a UTI (Urinary Tract Infection). I finally just noticed that it happens every time she takes Cipro. So I looked it up on the internet of course. For some people Cipro has extremely bad side effects. There is even a term for what can occur it's called being "floxed" and it can happen to any one young or old. If your Doctor prescribes this to any one you know I suggest looking it up on the internet before taking this. Here is a small bit about Cipro and I will leave the link if you want to learn more.

The FDA Can Be Super Slow

It took the FDA a very long time to warn prescribers and patients about the surprising side effects of ciprofloxacin and similar antibiotics. Two years ago the agency admitted that nerve damage–peripheral neuropathy (pain, burning, tingling, numbness and weakness)–can occur after taking only a few pills and can last for months or years. In some cases the damage may be permanent.

You really would never expect this from an Antibiotic.

 

https://www.peoplespharmacy.com/2015/07/23/devastating-and-surprising-side-effects-of-ciprofloxacin-cipro/

 

Now you say to me, Soveydawg how does this equate to the game in the least bit. Well for one there have been several times while playing, where I had to rush to help Granny, who usually sits in her chair all day and doesn't move.  So I am sorry to any teams I have had to abandon. It's kind of like she is on meth or something. She keeps trying to go outside and it's 10 degrees out. She also keeps trying to get up and use the stove and is talking to people that are not there and other stuff. Which I take in stride, I had to restrain her in her chair today because I can't watch her all of the time and on this stuff she moves like a whippoorwills behinder on takeoff.

I can handle all of this easily though. The worst part is that I, a 55 year old man that has never wanted to see Granny's backside has been having to wipe that said backside for 5 days now. Which has brought me to the realization that there is nothing in this game that really bothers me much any more. I could get detonated 100 times over and it is trivial compared to what I have gone through recently.

The testimonials about this drug are truly mind boggling. I want to warn you guys about it so you can all be aware of the effects it may cause, and it may be that I save some of you from future heart ache. Some people are unaffected by this drug, but to those that are, it's horrible. Be very wary if a doctor prescribes this substance or related drugs to you,  your children or your elder folks.

testimonial;

“I took Cipro as a completely healthy 29-year-old male and it almost killed me. On the sixth day after starting Cipro for a stomach bug I felt a tight pain in my side that then progressed to heart palpitations, hallucinations, nightmares, insomnia, suicidal thoughts, memory loss, depersonalization, nerve pain, loss of feeling in my hands and feet, tendonitis and loss of taste.

“I lost 19 pounds in two weeks and was very lean to begin with. This occurred 11 months ago and I am still not completely recovered, but am doing much better and expect a full recovery.”

Edited by Sovereigndawg
  • Cool 1

Share this post


Link to post
Share on other sites
3,378
[HINON]
Members
9,019 posts

Yep most any antibiotic can be nasty even with just the common side effects. Cipro is also known to potentially cause tendon rupture. I would hope the provider would pick another antibiotic after you explain the side effects your grandmother has had with it before and definitely not any others in this family of fluoroquinolones. At the same time the antibiotics overall are helpful at keeping bacterial infections which could be fatal, at bay especially in vulnerable populations like the elderly. I'll be praying for you and your grandmother sovereigndawg. Being a caregiver is no easy task and I commend anyone who does that role. Who knows, we might very well be in the same position when we are older. :Smile_honoring:

Share this post


Link to post
Share on other sites
280
[PVE]
[PVE]
Members
1,236 posts
4,803 battles

Taken Cipro several times but never heard of the awful side effects you describe! Hope you and your grandmother enjoy a safe happy Christmas everyday is a gift at her age. All the best to you both! :Smile_medal:

Share this post


Link to post
Share on other sites
Sign in to follow this  

  • Recently Browsing   0 members

    No registered users viewing this page.

×